Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 115, NWS Tulsa, OK

June 12, 2018Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2018, 4:32 AM CDT for Osage County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2018, 4:32 AM CDT (09:32 UTC)
Expired
Jun 12, 2018, 5:15 AM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Osage County, OK

The radar

The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2726 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

842 
WUUS54 KTSA 120932
SVRTSA
OKC113-121015-
/O.NEW.KTSA.SV.W.0115.180612T0932Z-180612T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
432 AM CDT TUE JUN 12 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Osage County in northeastern Oklahoma...

* Until 515 AM CDT

* At 432 AM CDT, a severe thunderstorm was located 6 miles northwest
  of Bigheart, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Pawhuska...                       Elgin...
  Bigheart...                       Osage Hills State Park...
  Sunset Lake...                    Okesa...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3683 9600 3681 9600 3660 9629 3690 9646
      3700 9631 3700 9627
TIME...MOT...LOC 0932Z 323DEG 17KT 3690 9632 

HAIL...1.25IN
WIND...60MPH
 
$$
1 follow-up statement
690 
WWUS54 KTSA 120949
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
449 AM CDT TUE JUN 12 2018

OKC113-121015-
/O.CON.KTSA.SV.W.0115.000000T0000Z-180612T1015Z/
Osage OK-
449 AM CDT TUE JUN 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHEASTERN OSAGE COUNTY...

At 449 AM CDT, a severe thunderstorm was located near Bigheart,
moving southeast at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Bigheart...                       Osage Hills State Park...
Sunset Lake...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3685 9641 3695 9623 3679 9603 3662 9627
TIME...MOT...LOC 0949Z 323DEG 15KT 3685 9627 

HAIL...1.25IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:07 AM CDT, 25 minutes earlier.

Area forecast discussion, Jun 12, 4:07 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
407 AM CDT Tue Jun 12 2018

.DISCUSSION...
MCS moving into northeast Oklahoma at this time is likely to
continue south for the next several hours while gradually
weakening. The severe threat should begin to diminish by around
sunrise as the storms move south into a more hostile environment.
Another MCS is likely to affect parts of the area late tonight
into Wednesday morning, with northern areas most likely to be
affected.

An upper ridge will re-establish itself over the area Thursday
through Saturday, with the heat returning at that time. The upper
ridge will shift to the east late this weekend into early next
week, allowing a deep southerly fetch of tropical moisture to flow
north into the area. This will result in increasing rain chances,
along with cooler maximum temperatures as we head into next week.

Stayed near or just below guidance temperatures the next couple
days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  71  88  71 /  50  50  60  20
FSM   91  73  90  73 /  70  30  60  30
MLC   90  72  89  71 /  40  20  40  10
BVO   92  69  87  68 /  40  70  50  20
FYV   88  69  85  68 /  80  50  60  30
BYV   88  69  86  68 /  80  50  60  30
MKO   90  71  89  71 /  60  30  60  20
MIO   89  69  86  70 /  70  70  50  30
F10   90  72  89  72 /  60  30  60  20
HHW   90  73  92  72 /  30  20  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

SHORT TERM...06
LONG TERM....05

PLATE
Hazardous weather outlook, Jun 11, 9:05 PM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
905 PM CDT Mon Jun 11 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
905 PM CDT Mon Jun 11 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
    ONSET...After Midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After Midnight.

DISCUSSION...

Strong to severe thunderstorms currently moving into far northeast
Kansas will continue propagating south overnight, and may affect
parts of northeast Oklahoma and northwest Arkansas after midnight.
Damaging winds will be the main severe weather threat. Locally heavy
rainfall will also be possible with the storms, which may result in
some localized flooding concerns.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...

Remnant thunderstorms could be ongoing Tuesday morning with a
thunderstorm complex moving through the area. The cold front will
stall in our vicinity Tuesday before it returns north as a warm
front. Thunderstorm chances will continue Tuesday into Wednesday due
to the proximity of the front, and potential outflow boundaries from
earlier storms.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 12, 3:19 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
319 AM CDT TUE JUN 12 2018

OKZ054-120900-
Osage OK-
319 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
400 AM CDT...

At 317 AM CDT, strong thunderstorms were located along a line
extending from 7 miles north of Elk City to 4 miles northeast of
Hardy. Movement was south at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Shidler...                        Elgin...
Grainola...                       Foraker...
Bigheart...                       Pearsonia...
Hulah...                          Sunset Lake...
Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3700 9600 3687 9600 3662 9659 3689 9675
      3700 9675
TIME...MOT...LOC 0817Z 338DEG 32KT 3739 9588 3702 9674
Special weather statement, Jun 12, 4:07 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
407 AM CDT TUE JUN 12 2018

OKZ054-120945-
Osage OK-
407 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
445 AM CDT...

At 407 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Hulah to 3 miles southwest of
Grainola. Movement was south at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Shidler...                        Burbank...
Grainola...                       Foraker...
Bigheart...                       Pearsonia...
Bartlesville Municipal Airport... Hulah...
Sunset Lake...                    Osage Hills State Park...
Okesa...                          Webb City...
Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3699 9600 3669 9600 3660 9676 3699 9675
TIME...MOT...LOC 0907Z 003DEG 23KT 3699 9600 3690 9668

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:19 AM CDTSpecial Weather StatementTSAOsage41 min
Jun 12, 3:40 AM CDTSevere Thunderstorm WarningTSACraig, Nowata, Washington50 min
Jun 12, 4:07 AM CDTSpecial Weather StatementTSAOsage38 min
Jun 12, 4:21 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Washington39 min
Jun 12, 4:48 AM CDTSevere Thunderstorm WarningTSACherokee, Craig, Delaware, Mayes, Rogers, Tulsa and 2 more42 min
Jun 12, 5:05 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington40 min
Jun 12, 5:26 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 1 more49 min
Jun 12, 5:41 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa49 min
Jun 12, 6:12 AM CDTSpecial Weather StatementTSAAdair, Cherokee48 min
Jun 12, 6:29 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee, Tulsa61 min
Jun 12, 6:45 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah45 min
Jun 12, 7:10 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah65 min
Jun 12, 7:29 AM CDTSpecial Weather StatementTSACreek, Okmulgee46 min
Jun 12, 7:33 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore57 min
Jun 12, 7:51 AM CDTSpecial Weather StatementTSAOkfuskee54 min
Jun 12, 8:06 AM CDTSpecial Weather StatementTSALatimer, LeFlore54 min
Jun 12, 8:36 AM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
Jun 12, 8:59 AM CDTSpecial Weather StatementTSAPushmataha61 min
Jun 12, 9:24 AM CDTSpecial Weather StatementTSAPittsburg51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.